Alert archive / Wyoming / River Flood Warnings in 2011

River Flood Warning 4, NWS Cheyenne, WY

May 17, 2011Carbon County, Wyoming

NWS Cheyenne, WY issued this river flood warning at May 17, 2011, 11:27 AM MDT for Carbon County, Wyoming. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 11:27 AM MDT (17:27 UTC)
Expired
May 18, 2011, 1:54 PM MDT
In force
26 hr
Issued by
NWS Cheyenne, WY
Flood severity
Major

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Snake River near Dixon (LSDW4).

Action stage
8.5 ft
Minor stage
9.5 ft
Moderate stage
10.5 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09257000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGUS45 KCYS 171727
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1127 AM MDT TUE MAY 17 2011

...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...

  LITTLE SNAKE RIVER NEAR SAVERY AFFECTING CARBON COUNTY

SIGNIFICANT SNOWMELT DUE TO RECENT WARM TEMPERATURES AND RAINFALL HAS
INCREASED RIVER LEVELS THE PAST FEW DAYS. AS OF THIS MORNING...THE EMERGENCY
MANAGER REPORTED THE RIVER AT BANKFULL WITH MINOR FLOODING IN LOW LYING AREAS.
A STORM SYSTEM MOVING INTO THE REGION THIS WEEK WILL BRING MODERATE RAIN
AND SNOWFALL TO THE AREA WHICH WILL LIKELY CAUSE ADDITIONAL RISES IN 
THE WATER LEVELS WEDNESDAY THROUGH FRIDAY. THE WORST CONDITIONS ARE EXPECTED 
BETWEEN DIXON AND BAGGS. THE WATER LEVELS IN THE RIVER WILL REMAIN HIGH THROUGH
JUNE AS ADDITIONAL WATER WILL BE MOVING INTO THE LITTLE SNAKE RIVER DUE 
TO SNOWMELT IN THE MOUNTAINS OF SOUTHEAST WYOMING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED.  DO NOT WALK...
RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

WYC007-181727-
/O.NEW.KCYS.FL.W.0004.110517T1727Z-000000T0000Z/
/LSDW4.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1127 AM MDT TUE MAY 17 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SNAKE RIVER NEAR SAVERY.
* UNTIL FURTHER NOTICE.
* AT 1015 AM TUESDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL BE BETWEEN 7.2 AND 7.5 FEET THROUGH THE WEEK.
* IMPACT...AT 7.0 FEET...LOW LYING FLOODING INTENSIFIES AND BECOMES 
  MORE WIDESPREAD DOWNSTREAM IN THE TOWN OF BAGGS. FLOOD WAVE TRAVEL 
  TIME TO BAGGS IS APPX 8 HOURS. MINOR LOW LAND AGRICULTURAL FLOODING
  BECOMES MORE WIDESPREAD FROM SAVERY TO BAGGS.
* IMPACT...AT 6.5 FEET...BANKFULL STAGE.  WATER OVER LOW LYING AREAS 
  ALONG RIGHT AND LEFT BANKS. MINOR FLOODING EXPECTED DOWNSTREAM IN 
  THE TOWN OF BAGGS. PEAK FLOW TRAVEL TIME TO BAGGS IS APPX 8 HOURS. 
  RIVER MAY COME OUT OF ITS BANKS FROM SAVERY TO BAGGS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAY 22 2008.

$$
2 follow-up statements
310 
WGUS85 KCYS 181633
FLSCYS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT WED MAY 18 2011

...FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING...

  LITTLE SNAKE RIVER NEAR SAVERY AFFECTING CARBON COUNTY

SIGNIFICANT SNOWMELT DUE TO RECENT WARM TEMPERATURES AND RAINFALL HAS
INCREASED RIVER LEVELS THE PAST FEW DAYS. THE RIVER REMAINS AT BANKFULL
WITH MINOR FLOODING OCCURRING IN LOW LYING AREAS.  A STORM SYSTEM 
WILL AFFECT THE REGION THROUGH FRIDAY AND WILL BRING MODERATE RAIN 
AND SNOWFALL TO THE AREA WHICH WILL LIKELY CAUSE ADDITIONAL RISES IN 
THE WATER LEVELS THROUGH FRIDAY. THE AREA BETWEEN DIXON AND BAGGS WILL
EXPERIENCE THE HIGHEST WATER LEVELS AND MINOR FLOODING.  THE WATER 
LEVELS IN THE RIVER WILL REMAIN HIGH THROUGH EARLY JUNE AS 
ADDITIONAL WATER WILL BE MOVING INTO THE LITTLE SNAKE RIVER DUE TO 
SNOWMELT IN THE SIERRA MADRE RANGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED.  DO NOT WALK...
RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

WYC007-191727-
/O.CON.KCYS.FL.W.0004.000000T0000Z-000000T0000Z/
/LSDW4.3.ER.110517T1727Z..000000T0000Z.000000T0000Z.NR/
1033 AM MDT WED MAY 18 2011

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE SNAKE RIVER NEAR SAVERY.
* UNTIL FURTHER NOTICE.
* AT 1015 AM TUESDAY THE STAGE WAS ESTIMATED AT 6.2 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER WILL RISE AND BE BETWEEN 7.2 AND 7.5 FEET BY
  THURSDAY AND CONTINUE THROUGH FRIDAY. 
* IMPACT...AT 7.0 FEET...LOW LYING FLOODING INTENSIFIES AND BECOMES   
  MORE WIDESPREAD DOWNSTREAM IN THE TOWN OF BAGGS. FLOOD WAVE TRAVEL   
  TIME TO BAGGS IS ABOUT 8 HOURS. MINOR LOW LAND AGRICULTURAL FLOODING   
  BECOMES MORE WIDESPREAD FROM SAVERY TO BAGGS.
* IMPACT...AT 6.5 FEET...BANKFULL STAGE.  WATER OVER LOW LYING AREAS 
  ALONG RIGHT AND LEFT BANKS. MINOR FLOODING EXPECTED DOWNSTREAM IN 
  THE TOWN OF BAGGS. PEAK FLOW TRAVEL TIME TO BAGGS IS APPX 8 HOURS. 
  RIVER MAY COME OUT OF ITS BANKS FROM SAVERY TO BAGGS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON MAY 22 2008.

$$
406 
WGUS85 KCYS 181954
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT WED MAY 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WYOMING...
 
  LITTLE SNAKE RIVER NEAR SAVERY AFFECTING CARBON COUNTY

THIS WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING SOON.
THE PRODUCT IDENTIFIER IS THE SAME AT CYSFLWCYS. THE WARNING
TYOE WILL BE CHANGED DUE TO CURRENT AND EXPECTED RIVER STAGE 
READINGS ON THE LITTLE SNAKE AT SAVERY REMAIN BELOW FLOOD
WARNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THIS WILL BE THE LAST STATEMENT WITH THIS EVENT.

&&

WYC007-182024-
/O.CAN.KCYS.FL.W.0004.000000T0000Z-110518T1954Z/
/LSDW4.3.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
154 PM MDT WED MAY 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SNAKE RIVER NEAR SAVERY.
* AT 1 PM WEDNESDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.0 FEET.  THE 
  RIVER WILL FALL TO 5.8 FEET BY .
* IMPACT...AT 7.5 FEET...FLOOD STAGE. WATER ENTERING LOW AREAS ALONG 
  COUNTY ROAD 607 APPROACHING BRIDGE.  STANDING WATER ALONG LOW LYING
  AREAS ALONG LEFT AND RIGHT BANKS. MODERATE LOW LAND FLOODING IN THE
  TOWN OF BAGGS. MINOR LOW LAND AGRICULTURAL FLOODING CONTINUES TO 
  BECOME MORE WIDESPREAD FROM SAVERY TO BAGGS.
* IMPACT...AT 7.0 FEET...LOW LYING FLOODING INTENSIFIES AND BECOMES 
  MORE WIDESPREAD DOWNSTREAM IN THE TOWN OF BAGGS. FLOOD WAVE TRAVEL 
  TIME TO BAGGS IS APPX 8 HOURS. MINOR LOW LAND AGRICULTURAL FLOODING
  BECOMES MORE WIDESPREAD FROM SAVERY TO BAGGS.
* IMPACT...AT 6.5 FEET...BANKFULL STAGE.  WATER OVER LOW LYING AREAS 
  ALONG RIGHT AND LEFT BANKS. MINOR FLOODING EXPECTED DOWNSTREAM IN 
  THE TOWN OF BAGGS. PEAK FLOW TRAVEL TIME TO BAGGS IS APPX 8 HOURS. 
  RIVER MAY COME OUT OF ITS BANKS FROM SAVERY TO BAGGS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.5 FEET 
  ON JUN 8 2010.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at May 17, 10:49 AM MDT, 38 minutes earlier.

Area forecast discussion, May 17, 10:49 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT TUE MAY 17 2011

.DISCUSSION...RAIN WAS FAIRLY WIDESPREAD OVER SOUTH CENTRAL AND EAST
CENTRAL WYOMING AT MID MORNING.  AS OF 16Z...THE PRECIPITATION WAS
BECOMING LIGHTER IN PARTS OF CARBON COUNTY.  CLOUD TOPS IN THAT PART
OF THE CWA HAVE BEEN RECENTLY WARMING.  THE ACTIVITY WILL SPREAD AND
DEVELOP EAST IN THE AFTERNOON AND HAVE BUMPED UP POPS IN MANY AREAS.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER
MAINLY THE EAST PART OF THE CWA.  THE ATMOSPHERE BECOMES SLIGHTLY
UNSTABLE AND CAPE VALUES ARE SEVERAL HUNDRED J/KG OVER THAT PART OF
THE CWA BY LATE AFTERNOON PAR 12Z MODELS.  TEMPERATURES WILL BE
COOLER TODAY AND HAVE BEEN SLOW TO WARM SO FAR THIS MORNING.  BASED
ON CURRENT TEMPERATURES AND COOLER GUIDANCE VALUES WILL LOWER HIGHS
FOR TODAY A BIT.  FINALLY...TIGHT SURFACE PRESSURE GRADIENT OVER THE
FAR EAST PART OF THE CWA HAS RESULTED IN STRONG SOUTHERLY WINDS OVER
PARTS OF THE PANHANDLE.  HAVE ISSUED A WIND ADVISORY FOR THE AREA
FROM KCDR TO KSNY THROUGH 01Z.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 235 AM MDT TUE MAY 17 2011/...

SHORT TERM...TODAY THROUGH THURSDAY...

ACTIVE WEATHER AHEAD FOR THIS WEEK WITH CHANCES FOR MODERATE
RAINFALL AND POSSIBLE FLOODING. THIS WILL BE THE FORECAST
CHALLENGE WITH THIS FORECAST PACKAGE.

CURRENTLY...LONG WAVE PATTERN SHOWS TWO LOWS ACROSS THE CONUS. ONE
SITUATED OVER SOUTHERN INDIANA AND KENTUCKY. THE OTHER OVER THE
PACNW. ACROSS THE CENTRAL PLAINS...A RIDGE OF HIGH PRESSURE
EXTENDS FROM TEXAS TO MINNESOTA. OUR NEXT WEATHER PRODUCER
CONSISTS OF AN UPPER LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH
NEVADA THIS MORNING ON WATER VAPOR IMAGERY. AHEAD OF THIS LOW...A
FAIRLY GOOD PLUME OF MOISTURE IS EVIDENT ACROSS NORTHERN
ARIZONA...INTO WESTERN COLORADO...UP INTO EASTERN MONTANA. NOTHING
SHOWING UP YET ON MOSAIC RADAR AS DEWPOINTS REMAIN FAIRLY LOW.
SOME LIGHT RAIN BEING REPORTED IN NORTHEASTERN UTAH...BUT NOTHING
OVER WYOMING AND COLORADO SO FAR.

FOR TODAY...KEPT WEATHER FAIRLY DRY THIS MORNING AS ATMOSPHERE
STAYS FAIRLY DRY. ANY MOISTURE THIS MORNING FROM UPSTREAM LOW
WILL BE USED UP IN SATURATING THE DRY LAYER OVERHEAD. BY THIS
AFTERNOON THOUGH...WE SHOULD BEGIN SEEING SHOWERS DEVELOPING OVER
WESTERN WYOMING AND SPREADING EASTWARD. TROUGH BECOMES NEGATIVELY
TILTED THIS EVENING OVER THE AREA WITH SURFACE LOW SITUATED OVER
EASTERN COLORADO AT 00Z. BEST CHANCE FOR THUNDERSTORMS LOOK TO BE
OVER THE PANHANDLE AROUND AND AFTER 00Z WITH LIFTED INDICES OF -2
TO -3 AND CAPE VALUES FROM 600 TO 800 J/KG.

WILL BE UNDER THE INFLUENCE OF THE UPPER LOW THROUGH WEDNESDAY
INTO THURSDAY AS IT TRACKS INTO COLORADO. EAST OF THE LARAMIE
RANGE...WE STAY UNDER A SOUTHEASTERLY UPSLOPING WIND FLOW AS
PIECES OF ENERGY SPIN OFF THE LOW. GFS SHOWING GOOD UPPER LEVEL
DIVERGENCE OVER SOUTHEASTERN WYOMING WEDNESDAY NIGHT INTO THURSDAY
NORTH OF THE UPPER LOW. SHOULD BE SEEING OUR HEAVIEST RAINFALL
WEDNESDAY NIGHT INTO THURSDAY AFTERNOON WITH THE GFS AND NEW ECMWF
FORECASTING OVER A HALF INCH OF 6 HOUR QPF WEDNESDAY NIGHT THROUGH
THURSDAY. NAM AND GFS SHOWING SURFACE DEWPOINTS INCREASING ACROSS
SOUTHEAST WYOMING INTO THE NEBRASKA PANHANDLE AS THIS SOUTHEAST
FLOW CONTINUES. BY THURSDAY MORNING...WRF SHOWING 50 DEWPOINTS IN
EASTERN COLORADO WITH UPPER 40S IN THE PANHANDLE. AM CONCERNED
WITH POSSIBILITY OF FLASH FLOODING...ESPECIALLY THURSDAY IF WE DO
GET THESE PRECIP AMOUNTS. SNOWMELT WILL BE ENHANCED WITH THIS
MODERATE RAINFALL AS WELL...AGGRAVATING THE SITUATION EVEN
FURTHER. WILL MENTION POSSIBILITY OF FLASH FLOODING IN THIS
MORNINGS HWO AND EXTEND THE FLOOD WATCH OVER SOUTHWESTERN CARBON
COUNTY ANOTHER 24 HOURS INTO WEDNESDAY AFTERNOON.

LONG TERM...FRIDAY THROUGH MONDAY...
CONTINUED RATHER UNSETTLED WEATHER FOR FRIDAY INTO SATURDAY AS
INITIAL UPPER LOW LIFTS SLOWLY INTO THE NORTHERN PLAINS.
TEMPERATURES ON THE COOL SIDE FRIDAY THEN THEY SHOULD TURN WARMER
FOR SATURDAY AS HEIGHT RISE. DRIER CONDITIONS EXPECTED SATURDAY
NIGHT INTO SUNDAY AS UPPER LOW DRIFTS A LITTLE FARTHER AWAY AND
MODEST UPPER RIDGE SHIFTS CLOSER TO THE CWA. EFFECTS OF NEXT UPPER
LOW WILL BEGING LATE SUNDAY AS THE LOW MOVES OVER SOUTHERN
CALIFORNIA AND SHORTWAVE ENERGY EJECTS NORTHEAST ACROSS THE AREA
AND SETS OFF WDLY SCTD SHOWERS AND A FEW STORMS. RETURN TO A
COOLER AND WET PATTERN EXPECTED FOR MONDAY AS PUSH OF COOLER AIR
DROPS SOUTH ACROSS THE CWA WITH RESULTANT UPSLOPE FLOW
UNDERCUTTING DECENT DIFFLUENT UPPER PATTERN.

&&

.AVIATION...FOR 12Z TAFS...
VFR EXPECTED ACROSS THE AREA THIS MORNING AND AFTERNOON. UPPER
TROF PASSING OVER THE AREA THIS AFTERNOON WILL CAUSE SCTD SHOWERS
AND TSTRMS TO DEVELOP WITH ASSOCIATED BRIEF MVFR CONDS FOR LOWERED
CIGS AND VSBYS. PRECIPITATION SHOULD MOVE OUT THIS EVENING BUT
SOME MVFR/IFR CIGS DEVELOPING OVER THE NEB PANHANDLE IN LOW LEVEL
MOIST UPSLOPE FLOW.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS FROM THROUGH NEXT WEEKEND AS A MAJOR
PACIFIC STORM SYSTEM WILL STALL OVER THE CENTRAL ROCKIES RESULTING
IN SIGNIFICANT PRECIPITATION.

&&

.HYDROLOGY...

RIVER STAGES WILL BE ON THE INCREASE THIS WEEK ACROSS THE CWA.
THE SLOW MOVING STORM SYSTEM WILL BRING SIGNIFICANT RAINFALL TO
THE AREA STARTING THIS AFTERNOON AND CONTINUING INTO THE WEEKEND. SNOW
MELT WILL INCREASE OVER THE SNOWY AND SIERRA MADRE RANGES
INITIALLY DUE TO THE WARM TEMPERATURES AND THEN RAIN WILL FALL ON
THE SNOWPACK WEDNESDAY ADDING TO THE SNOWMELT AND RUNOFF. THE
FORECAST STAGES ON THE LITTLE SNAKE RIVER WILL POSSIBLY PRODUCE
LOW LAND FLOODING THROUGH WEDNESDAY AND THE FLOOD WATCH REMAINS
IN EFFECT DURING THAT TIME. ADDITIONAL FLOOD WATCHES AND WARNINGS
APPEAR LIKELY THROUGH THIS WEEK ACROSS THE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR WYZ111.
NE...WIND ADVISORY UNTIL 7 PM FOR NEZ002-NEZ003-NEZ021-NEZ055.

&&

SHORT TERM/FIRE WX/HYDRO...CLAYCOMB
LONG TERM/AVIATION...RE
UPDATE...WEILAND
Hazardous weather outlook, May 17, 10:20 AM MDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT TUE MAY 17 2011

WYZ101-103>107-109>118-181115-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1020 AM MDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND AND SOME THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING
THROUGH THE EVENING. THE SNOW LEVEL WILL BE AT ABOUT 8500 TO 9000
FEET THROUGH THAT TIME...WITH NEW SNOWFALL OF 1 TO 2 INCHES
POSSIBLE.  THE THUNDERSTORMS THAT FORM WILL PRODUCE MODERATE
RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RAIN AND SNOW MELT WILL CAUSE AREA RIVERS TO RISE QUICKLY
THIS WEEK. FLOODING IS POSSIBLE WHERE THIS MODERATE RAIN FALLS ON
THE CURRENT SNOW PACK.

SIGNIFICANT ACCUMULATING SNOWS ARE LIKELY FOR THE SNOWY AND SIERRA
MADRE RANGES WEDNESDAY INTO THURSDAY WHERE 5 TO 10 INCHES OF SNOW
COULD FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-181115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1020 AM MDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHEAST WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS UP TO 45
MPH WILL CONTINUE THROUGH SUNSET OVER THE PANHANDLE. A WIND
ADVISORY HAS BEEN ISSUED FOR THE AREA BETWEEN CHADRON AND SIDNEY
THROUGH THAT TIME AS THAT AREA WILL EXPERIENCE THE STRONGEST WINDS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING. THE PRIMARY WEATHER PRODUCED FROM
THE STORMS WILL BE MODERATE RAINFALL...SMALL HAIL...WIND GUSTS TO
50 MPH AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AREA WILL EXPERIENCE SIGNIFICANT RAINFALL THROUGH THE WEEK.
FLOODING OF RIVERS AND LOW LYING AREAS IS LIKELY...ESPECIALLY
WEDNESDAY NIGHT INTO THURSDAY. TOTAL RAINFALL ACCUMULATIONS OF 1.5
TO 3 INCHES ARE POSSIBLE THROUGH THURSDAY AFTERNOON. SHOULD THESE
RAINFALL AMOUNTS MATERIALIZE...FLOODING COULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:26 PM MDTFlood WatchCYSAlbany, Carbon, Converse, Goshen, Niobrara, Platte64 hr

Nearby

River Flood Warnings in Wyoming, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.